Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2005, 10:10 AM EST for Madison County, Florida; Lowndes County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 10:10 AM EST (15:10 UTC)
- Expired
- Mar 26, 2005, 10:45 AM EST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Madison County, FL, Lowndes County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 261510 SVRTAE FLC079-GAC185-261545- /O.NEW.KTAE.SV.W.0046.050326T1510Z-050326T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1010 AM EST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MADISON COUNTY IN FLORIDA EASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 1045 AM EST * AT 1004 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MADISON CO AIRPORT...OR ABOUT 7 MILES EAST OF MADISON...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MELROSE AND LAKE PARK BY 1030 AM EST... 7 MILES SOUTHEAST OF TWIN LAKES BY 1035 AM EST... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3047 8342 3035 8326 3069 8290 3083 8310 $$ 48-TURNAGE
1 follow-up statement
000
WWUS52 KTAE 261535
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1034 AM EST SAT MAR 26 2005
FLC079-261544-
/O.CAN.KTAE.SV.W.0046.000000T0000Z-050326T1545Z/
MADISON FL-
1034 AM EST SAT MAR 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IS
CANCELLED SINCE SEVERE WEATHER HAD MOVED OUT OF THE AREA.
LAT...LON 3063 8313 3063 8327 3063 8327 3079 8313
3079 8313 3076 8314 3072 8313 3073 8312
3083 8310
$$
GAC185-261545-
/O.CON.KTAE.SV.W.0046.000000T0000Z-050326T1545Z/
LOWNDES GA-
1034 AM EST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM EST FOR
SOUTHEASTERN LOWNDES COUNTY...
AT 1031 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MELROSE...OR ABOUT 18 MILES SOUTHEAST OF
VALDOSTA...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MELROSE AND 7 MILES SOUTHEAST OF TWIN LAKES BY 1038 AM EST...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3063 8313 3063 8327 3063 8327 3079 8313
3079 8313 3076 8314 3072 8313 3073 8312
3083 8310
$$
TJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:10 AM EST, 0 minutes earlier.
Area forecast discussion, Mar 26, 10:10 AM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1010 AM EST SAT MAR 26 2005 .CURRENT...ANOTHER SEVERE WEATHER DAY ON TAP ACROSS THE AREA. FOG DISSIPATING ACROSS INLAND AREAS AS DAYTIME HEATING GETS UNDERWAY AND DENSE FOG ADVISORIES HAVE BEEN ALLOWED TO EXPIRE. MEANWHILE FIRST WARNING OF THE DAY HAS ALREADY BEEN ISSUED AND VERIFIED WITH LARGE HAIL ACROSS PORTIONS OF MADISON COUNTY. SATELLITE IMAGERY AND CONVECTION DETAIL LOCATION OF DEVELOPING WARM FRONT EAST TO WEST ACROSS THE NORTHEAST GULF...WHICH WILL BE MOVING NORTHWARD LATER TODAY AND TONIGHT. 12Z SOUNDING SHOWS DRY SLOT BETWEEN AROUND 750 AND 500 MB WITH IMPRESSIVE LAPSE RATE BETWEEN 600 AND 500 MB. AS THE WARM FRONT MOVES NORTHWARD EXPECT SHEAR AND HELICITY TO INCREASE IN THE LOWER LEVELS THIS AFTERNOON AND TONIGHT. MAIN CONCERN TODAY WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. PUBLIC FORECASTS ALREADY UPDATED. && .MARINE...CURRENT FORECASTS REMAIN ON TRACK AS WINDS AND SEAS WILL INCREASE THROUGH THE AFTERNOON AND LIKELY REACH ADVISORY LEVELS TONIGHT. MAINLY COSMETIC WORDING CHANGES TO FORECASTS THIS MORNING. && .FIRE WEATHER...MOISTURE LEVELS WILL REMAIN HIGH THROUGH THE WEEKEND. LOOKING AHEAD TO MONDAY...WINDS AND SIGNIFICANTLY DRIER CONDITIONS MAY RESULT IN RED FLAG CONDITIONS OVER PORTIONS OF THE AREA. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && DUVAL
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST SAT MAR 26 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-262200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 530 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH SUNDAY... .DAY ONE... THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
In the hours before
Special weather statement, Mar 26, 9:44 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EST SAT MAR 26 2005 FLZ019-261513- MADISON FL- INCLUDING THE CITIES OF...MADISON 944 AM EST SAT MAR 26 2005 AT 943 AM EST(843 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTHWEST OF HOPEFUL MOVING NORTHEAST AT 40 MPH. THIS STORM SHOULD AFFECT THE CITY OF MADISON. AROUND 10 AM. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...UP TO DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 48-TURNAGE
Local storm report, Mar 26, 9:48 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL MOSELEY HALL 30.35N 83.58W
03/26/2005 0.88 INCH MADISON FL TRAINED SPOTTER
&&
TJTLocal storm report, Mar 26, 9:52 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 2 NW ERIDU 30.32N 83.77W
03/26/2005 1.75 INCH MADISON FL TRAINED SPOTTER
&&
TJTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:43 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 32 min |
| Mar 26, 9:15 AM EST | Severe Thunderstorm Warning | TAE | Madison, Taylor | 30 min |
| Mar 26, 9:50 AM EST | Severe Thunderstorm Warning | TAE | Madison | 25 min |
| Mar 26, 2:35 PM EST | Severe Thunderstorm Warning | TAE | Gulf | 40 min |
| Mar 26, 6:45 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 30 min |
| Mar 26, 6:47 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 43 min |
| Mar 26, 8:46 AM EST | Special Marine Warning | TAE | 119 min | |
| Mar 26, 10:42 AM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 26, 12:49 PM EST | Special Marine Warning | TAE | 86 min | |
| Mar 26, 2:08 PM EST | Special Marine Warning | TAE | 67 min | |
| Mar 26, 5:00 PM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 26, 6:03 PM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman | 42 min |
| Mar 26, 6:11 PM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell, Worth | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.